About this Journal Submit a Manuscript Table of Contents
Discrete Dynamics in Nature and Society
Volume 2013 (2013), Article ID 326848, 6 pages
http://dx.doi.org/10.1155/2013/326848
Research Article

Permanence for a Discrete Ratio-Dependent Predator-Prey System with Holling Type III Functional Response and Feedback Controls

1Zhicheng College, Fuzhou University, Fuzhou, Fujian 350002, China
2Sunshine College, Fuzhou University, Fuzhou, Fujian 350015, China

Received 6 October 2013; Accepted 2 December 2013

Academic Editor: Candace M. Kent

Copyright © 2013 Jiangbin Chen and Shengbin Yu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A new set of sufficient conditions for the permanence of a ratio-dependent predator-prey system with Holling type III functional response and feedback controls are obtained. The result shows that feedback control variables have no influence on the persistent property of the system, thus improving and supplementing the main result of Yang (2008).

1. Introduction

The aim of this paper is to investigate the permanent property of the following discrete ratio-dependent predator-prey system with Holling type III and feedback controls: where and are the densities of the prey population and predator population at time , respectively, for , and are all bounded nonnegative sequences such that Here, for any bounded sequence , , .

By the biological meaning, we will focus our discussion on the positive solutions of system (1). So, we consider (1) together with the following initial conditions: It is not difficult to see that the solutions of (1)–(3) are well defined and satisfy Recently, Yang [1] proposed and studied the permanence of system (1). Set Using the comparison theorem of difference equation, Yang obtained the following result.

Theorem A (see [1]). Assume that hold; then system (1) is permanent.

Theorem A shows that feedback control variables play important roles in the persistent property of the system (1). But the question is whether or not the feedback control variables have influence on the permanence of the system. On the other hand, as was pointed out by Fan and Wang [2], “if we use the method of comparison theorem, then the additional condition, in some extent, is necessary. But for the system itself, this condition may not necessary.[sic]” In [2], by establishing a new difference inequality, Fan and Wang showed that feedback control has no influence on the permanence of a single species discrete model. Their success motivated us to consider the persistent property of system (1). Indeed, in this paper, we will apply the analysis technique of Fan and Wang [2] to establish sufficient conditions, which is independent of feedback control variables, to ensure the permanence of the system. We finally obtain the following main results.

Theorem B. Assume that hold; then system (1) is permanent.

Comparing with Theorem A, it is easy to see that in Theorem B are weaker than in Theorem A and feedback control variables have no influence on the permanent property of system (1), so our results improve the main results in [1]. For more works on this direction, one could refer to [310] and the references cited therein.

The remaining part of this paper is organized as follows. In Section 2, we will introduce several lemmas. The permanence of system (1) is then studied in Section 3. In Section 4, a suitable example together with its numerical simulations shows the feasibility of our results.

2. Preliminaries

In this section, we will introduce several useful lemmas.

Lemma 1 (see [11]). Assume that satisfies and , where and are nonnegative sequences bounded above and below by positive constants and . Then

Lemma 2 (see [2]). Assume that and . Suppose that Then, for any integer , In particular, if and is bounded above with respect to , then

Lemma 3 (see [2]). Assume that and . Suppose that Then, for any integer , In particular, if and is bounded above with respect to , then

3. Permanence

In this section, we detail the proof of our main result by several lemmas. The following lemma is a direct conclusion of [1].

Lemma 4. There exist two positive constants and such that where and are defined in (5).

Lemma 5. Assume holds then there exist two positive constants and such that where and are defined in the proof.

Proof. According to Lemma 4, for any small enough, there exists enough large , such that, for , Thus, it follows from (16) and the first equation of system (1) that for , where . For any integer , it follows from (17) that Thus From the third equation of system (1), we have where and . Then, for any , according to Lemma 2, (19), and (20) Note that ; hence . Therefore, Then, there exists a positive integer such that, for any positive solution of system (1), for all . In fact, we could choose , where . Fixing , for , we get where .
Substituting (23) into the first equation of system (1), we can get where and .
By applying Lemma 1 to (24), it immediately follows that Setting in the above inequality, we obtain It follows from (26) that there exists large enough such that This together with the third equation of system (1) leads to Hence, By applying Lemma 3, it follows from (29) that This completes the proof of Lemma 5.

Lemma 6. Assume that holds; then there exist two positive constants and such that where and are defined in the proof.

Proof. According to Lemmas 4 and 5, for any small enough, there exists enough large , such that, for , Thus, it follows from (32) and the second equation of system (1) that for , where . For any integer , it follows from (33) that Thus
From the fourth equation of system (1), we can get where and . Then, for any , according to Lemma 2, (35) and (36), that Note that ; hence . Therefore, Then, there exists a positive integer such that, for any positive solution of system (1), for all . In fact, we could choose , where . Fixing , for , we get where .
Substituting (39) into the second equation of system (1), we can get for all , where and .
By applying Lemma 1 to (40), it immediately follows that
Setting in the above inequality, we obtain It follows from (42) that there exists large enough such that This together with the fourth equation of system (1) leads to Hence, By applying Lemma 3, it follows from (45) that This completes the proof of Lemma 6.

Lemmas 46 show that the conclusion of Theorem B holds.

4. Example and Numerical Simulation

Consider the following system: In this case, we have Equation (48) means that all conditions of Theorem B are satisfied in system (47). Thus, the system (47) is permanent. Our numerical simulation supports our result (see Figure 1). However, that is to say, does not hold and we could not obtain the result of the permanence from Theorem A. Thus our results improve the main results in [1].

326848.fig.001
Figure 1: Dynamic behavior of the system (47) with the initial condition and , respectively.

Acknowledgment

This research is supported by the Foundation of Fujian Education Bureau (JA11294 and JA13365).

References

  1. J. Yang, “Dynamics behaviors of a discrete ratio-dependent predator-prey system with holling type III functional response and feedback controls,” Discrete Dynamics in Nature and Society, vol. 2008, Article ID 186539, 19 pages, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  2. Y. Fan and L. Wang, “Permanence for a discrete model with feedback control and delay,” Discrete Dynamics in Nature and Society, vol. 2008, Article ID 945109, 8 pages, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  3. W. Yang and X. Li, “Feedback control has no influence on the persistent property of a single species discrete model with time delays,” Mathematical and Computer Modelling, vol. 54, no. 9-10, pp. 2007–2013, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  4. L. Chen, X. Xie, and L. Chen, “Feedback control variables have no influence on the permanence of a discrete n-species cooperation system,” Discrete Dynamics in Nature and Society, vol. 2009, Article ID 306425, 10 pages, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  5. Q. Su and N. Zhang, “Feedback control variables have no influence on the permanence of a discrete n -species schoener competition system with time delays,” Discrete Dynamics in Nature and Society, vol. 2010, Article ID 583203, 12 pages, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  6. G. Yu and H. Lu, “Permanence and almost periodic solutions of a discrete ratio-dependent Leslie system with time delays and feedback controls,” Abstract and Applied Analysis, vol. 2012, Article ID 358594, 31 pages, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. L. Chen, L. Chen, and Z. Li, “Permanence of a delayed discrete mutualism model with feedback controls,” Mathematical and Computer Modelling, vol. 50, no. 7-8, pp. 1083–1089, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  8. Z. Wang and Y. Li, “Almost periodic solutions of a discrete mutualism model with feedback controls,” Discrete Dynamics in Nature and Society, vol. 2010, Article ID 286031, 18 pages, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  9. L. Wang and Y. Fan, “Permanence for a discrete Nicholson's blowflies model with feedback control and delay,” International Journal of Biomathematics, vol. 1, no. 4, pp. 433–442, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  10. F. Chen, “Permanence of a discrete N-species cooperation system with time delays and feedback controls,” Applied Mathematics and Computation, vol. 186, no. 1, pp. 23–29, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  11. F. Chen, “Permanence for the discrete mutualism model with time delays,” Mathematical and Computer Modelling, vol. 47, no. 3-4, pp. 431–435, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus